Format

Send to

Choose Destination
J Am Acad Dermatol. 2012 Jul;67(1):e37-47. doi: 10.1016/j.jaad.2011.02.026. Epub 2011 Dec 16.

Chemotherapy-induced alopecia.

Author information

1
Department of Dermatology, University of Texas MD Anderson Cancer Center, Houston, Texas, USA. susanchon@mdanderson.org

Abstract

Chemotherapy-induced alopecia is a distressing side effect common to certain treatment regimens in oncology. Unfortunately, chemotherapy-induced alopecia is an often overlooked or minor factor among our current research priorities and thus advances in amelioration have been minimal. This review offers a comprehensive examination of the clinically relevant basic science, clinical research, and current management options for chemotherapy-induced alopecia. We emphasize that hair loss secondary to chemotherapy is not as random or nonspecific in patterns or extent of disease, as one would initially perceive. Patient support and education information and templates are provided to facilitate patient treatment.

PMID:
22178150
DOI:
10.1016/j.jaad.2011.02.026
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center